Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 121, NWS New Orleans, LA

November 7, 2018Hancock County, Harrison County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Nov 7, 2018, 3:22 PM CST for Hancock County, Harrison County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 7, 2018, 3:22 PM CST (21:22 UTC)
Expired
Nov 7, 2018, 4:00 PM CST
In force
38 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Hancock County, MS, Harrison County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2018-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1631 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2018-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1631 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
457 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

559 
WUUS54 KLIX 072122
SVRLIX
MSC045-047-072200-
/O.NEW.KLIX.SV.W.0121.181107T2122Z-181107T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
322 PM CST WED NOV 7 2018

The National Weather Service in New Orleans has issued a

* Severe Thunderstorm Warning for...
  Western Harrison County in southeastern Mississippi...
  Southeastern Hancock County in southern Mississippi...

* Until 400 PM CST.

* At 322 PM CST, a severe thunderstorm was located over Diamondhead,
  moving east at 20 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Gulfport, Long Beach, Bay St. Louis, Waveland, Diamondhead, Kiln,
  Lyman, Shoreline Park, Saucier and Gulfport Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in New Orleans.

&&

LAT...LON 3030 8929 3036 8928 3036 8931 3038 8932
      3037 8935 3034 8938 3034 8934 3032 8932
      3031 8933 3028 8943 3045 8949 3061 8909
      3039 8901
TIME...MOT...LOC 2122Z 252DEG 16KT 3039 8938 

HAIL...1.25IN
WIND...60MPH
 
$$

32
1 follow-up statement
154 
WWUS54 KLIX 072139
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
339 PM CST WED NOV 7 2018

MSC045-047-072200-
/O.CON.KLIX.SV.W.0121.000000T0000Z-181107T2200Z/
Harrison MS-Hancock MS-
339 PM CST WED NOV 7 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR SOUTHWESTERN HARRISON AND EAST CENTRAL HANCOCK COUNTIES...

At 338 PM CST, a severe thunderstorm was located near Diamondhead,
moving east at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Gulfport, Long Beach, Bay St. Louis, Waveland, Diamondhead, Lyman,
Shoreline Park and Gulfport Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
New Orleans.

&&

LAT...LON 3037 8905 3030 8928 3036 8928 3038 8933
      3035 8937 3032 8932 3031 8933 3030 8936
      3030 8938 3048 8936 3050 8905 3048 8904
TIME...MOT...LOC 2138Z 273DEG 17KT 3039 8929 

HAIL...1.25IN
WIND...60MPH
 
$$

32

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 11:29 AM CST, 3 hours 53 minutes earlier.

Area forecast discussion, Nov 7, 11:29 AM CST, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1129 AM CST Wed Nov 7 2018

.AVIATION...A mix of convection, low ceilings, and fog have
resulted in a rather complex forecast scenario for all of the
terminals today. Lingering low ceilings and visibilities at KGPT
should eventually mix out around 20z as increaased bouyancy
associated with a passing shortwave trough axis moves in. Farther
to the west, VCTS and TEMPO wording is in place to reflect the
convective risk at the remaining terminals between 18z and 22z.
Reduced visibilities of 2 to 3 miles, gusty winds around 20 knots,
and lightning strikes will be the primary concern from any
convective cells passing over or near a terminal today. At KGPT,
VCTS wording begins after 20z. The convection should dissipate by
03z, and expect to see a more stable airmass take hold by 06z. Low
ceilings and fog will redevelop by 08z and linger through 14-16z
at all of the terminals tomorrow morning. Visibility and ceiling
restrictions could be in the LIFR range once again. By 18z,
increased mixing should lift ceilings back into IFR range at the
majority of the terminals. 32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  81  60  70  56 /  60  50  30  50
BTR  82  65  74  59 /  70  50  30  50
ASD  82  65  76  63 /  70  50  50  30
MSY  83  67  77  65 /  70  50  50  30
GPT  80  66  75  65 /  50  50  50  30
PQL  82  65  76  64 /  50  50  50  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, Nov 7, 7:53 AM CST, 7 hours 29 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service New Orleans LA
753 AM CST Wed Nov 7 2018

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-080200-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
753 AM CST Wed Nov 7 2018

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

There is a marginal risk for severe thunderstorms today for the
entire outlook area. The main threat will be damaging winds from
strong to possibly severe thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Small craft advisories may be required Friday night into Saturday
in the wake of a cold front. North winds of 20 to 25 knots and
rough seas are anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time. However, report any
storm related impacts to the National Weather Service as
warranted.

24/RR

In the hours before

Special weather statement, Nov 7, 1:30 PM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service New Orleans LA
130 PM CST WED NOV 7 2018

LAZ039-MSZ077-080-072015-
Washington-Hancock-Pearl River-
130 PM CST WED NOV 7 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON
PARISH...NORTH CENTRAL HANCOCK AND CENTRAL PEARL RIVER COUNTIES...

At 130 PM CST, a strong thunderstorm was located over Crossroads, or
near Bogalusa, moving east at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Bogalusa, Poplarville, Crossroads and Mcneil.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

LAT...LON 3068 8990 3086 8988 3086 8940 3059 8944
TIME...MOT...LOC 1930Z 276DEG 19KT 3077 8981

32
Special weather statement, Nov 7, 1:34 PM CST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service New Orleans LA
134 PM CST WED NOV 7 2018

LAZ040-072-072015-
Southern Tangipahoa-St. Tammany-
134 PM CST WED NOV 7 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. TAMMANY AND
SOUTHEASTERN TANGIPAHOA PARISHES...

At 134 PM CST, a strong thunderstorm was located over Madisonville,
or 7 miles southwest of Covington, moving northeast at 40 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Covington, Abita Springs, Madisonville and Lacombe.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

LAT...LON 3061 8982 3057 8979 3056 8981 3054 8978
      3050 8975 3049 8972 3044 8968 3034 9005
      3037 9010 3039 9019 3039 9021 3035 9026
      3041 9029 3064 8982
TIME...MOT...LOC 1934Z 246DEG 35KT 3038 9019

32
Special weather statement, Nov 7, 1:38 PM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service New Orleans LA
138 PM CST WED NOV 7 2018

LAZ040-MSZ077-080-072030-
St. Tammany-Hancock-Pearl River-
138 PM CST WED NOV 7 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ST. TAMMANY
PARISH...NORTH CENTRAL HANCOCK AND CENTRAL PEARL RIVER COUNTIES...

At 138 PM CST, a strong thunderstorm was located near Picayune,
moving northeast at 35 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Picayune, Poplarville and Mcneil.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

LAT...LON 3091 8934 3067 8934 3047 8976 3063 8988
      3096 8938
TIME...MOT...LOC 1938Z 237DEG 30KT 3059 8976

32
Special weather statement, Nov 7, 2:13 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service New Orleans LA
213 PM CST WED NOV 7 2018

MSZ077-080-081-072100-
Harrison-Hancock-Pearl River-
213 PM CST WED NOV 7 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARRISON...
NORTHEASTERN HANCOCK AND SOUTHEASTERN PEARL RIVER COUNTIES...

At 213 PM CST, a strong thunderstorm was located 8 miles northwest of
Kiln, or 10 miles east of Picayune, moving northeast at 20 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Kiln and Lyman.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

LAT...LON 3040 8953 3057 8962 3072 8934 3065 8934
      3065 8925 3068 8924 3068 8920 3052 8912
TIME...MOT...LOC 2013Z 244DEG 16KT 3052 8950

32
Special weather statement, Nov 7, 2:25 PM CST, 57 minutes before
Special Weather Statement
National Weather Service New Orleans LA
225 PM CST WED NOV 7 2018

LAZ056-059-065-066-072115-
Lower Terrebonne-Upper Terrebonne-Assumption-Upper Lafourche-
225 PM CST WED NOV 7 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL TERREBONNE...
NORTHWESTERN LAFOURCHE AND SOUTHEASTERN ASSUMPTION PARISHES...

At 224 PM CST, a strong thunderstorm was located over Amelia, or 7
miles east of Morgan City, moving northeast at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Thibodaux, Schriever, Gray, Labadieville, Chackbay and Bayou Cane.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

LAT...LON 2963 9108 2965 9111 2970 9110 2974 9111
      2975 9109 2977 9109 2991 9085 2990 9082
      2967 9070 2955 9110 2961 9113
TIME...MOT...LOC 2024Z 244DEG 16KT 2967 9107

32
Special weather statement, Nov 7, 3:03 PM CST, 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
303 PM CST WED NOV 7 2018

LAZ040-MSZ080>082-072145-
St. Tammany-Jackson-Harrison-Hancock-
303 PM CST WED NOV 7 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
TAMMANY PARISH...HARRISON...SOUTHERN HANCOCK AND NORTHWESTERN JACKSON
COUNTIES...

At 302 PM CST, radar indicated strong thunderstorms were located
along a line extending from near Saucier to Diamondhead to 8 miles
northeast of East New Orleans. Movement was east at 35 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Gulfport, Biloxi, Slidell, Long Beach, Bay St. Louis, Waveland,
Diamondhead, D'iberville, Latimer, Kiln, Pearlington, Lyman,
Shoreline Park, Saucier, Wade, Vancleave and Gulfport Airport.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3048 8879 3042 8900 3042 8895 3038 8901
      3030 8927 3036 8928 3037 8935 3034 8938
      3034 8934 3031 8933 3020 8945 3017 8972
      3023 8985 3068 8909 3067 8889 3073 8888
      3074 8883 3073 8846
TIME...MOT...LOC 2102Z 260DEG 31KT 3065 8906 3040 8939 3018 8988

32

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 1:00 PM CSTTornado WarningLIXPearl River30 min
Nov 7, 1:12 PM CSTTornado WarningLIXPearl River12 min
Nov 7, 1:30 PM CSTSpecial Weather StatementLIXPearl River45 min
Nov 7, 1:38 PM CSTSpecial Weather StatementLIXPearl River52 min
Nov 7, 2:13 PM CSTSpecial Weather StatementLIXHancock47 min
Nov 7, 3:03 PM CSTSpecial Weather StatementLIXHancock, Harrison42 min
Nov 7, 3:32 PM CSTSpecial Weather StatementLIXGeorge43 min
Nov 7, 3:51 PM CSTSpecial Weather StatementLIXHancock39 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.